I had a Botox touch up and my eyes now are swollen. Any suggestions?

Hello, I had Botox touch up around my crows feet two days ago and no I woke up with big bags under my eyes..Could the botox had migrated? what could had caused this?

Doctor Answers 9

#Botox

swelling after Botox could be due to a minor bruising or even trauma from the needle itself. usually its temporary and subsides after a few days. best would be to make sure your doctor is aware of this and that you can follow up if it doesn't get better


New York Dermatologic Surgeon
4.9 out of 5 stars 27 reviews

Botox and Eyes (crow's feet) and swelling

It sounds as if there is either edema from the injections or some of the Botox was placed under the eye which can cause this swelling.  Please return to your treating physician for examination if this does not resolve.  Best, Dr. Green

Likely edema

Most likely you are having water edema from the saline that reconstitutes the Botox powder. You also may be having some edema from the trauma.
Ice will help.

Botox and crow's feet

Sometimes the botox can migrate a bit "south" and can relax the orbicularis muscle a bit and cause the underlying fat to be more prominent.  This should be temporary.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Botox bag under eye...

Thank you for your question.  While what you are likely experiencing is highly unlikely it is still possible.  Botox in the crows can migrate down the orbicularis oculi muscle rarely and potentially cause bags under your eyes.  This should improve over time.  I would follow up with your physician for further evaluation and management. Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Botox and eye swelling

Not usually seen after botox for the crow's feet, but likely a temporary reaction. If it does not resolve in 1-2 days (cold compresses are helpful), I recommend that you contact your treating physician and follow-up. All the best.

Roee Rubinstein, MD
Thousand Oaks Plastic Surgeon

I had a Botox touch up and my eyes now are swollen. Any suggestions?

Hello Larabeehives,

When treating the Crow's feet the actual muscle being treated is a circular muscle that goes all the way around the eye.  If the Botox is carried lower down on the muscle or under the eye, which isn't common but can be done, it can weaken that muscle under the eye.  When this happens it can allow the fat that the muscle is keeping held back to push forward, creating a bag.  This would be expected to improve as the Botox goes away.  This is not common to cause a bag so I would still recommend you follow up with your injector for an evaluation to make sure something else isn't taking place. 

I hope this helps and good luck. 

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Lower eyelid swelling after Botox

Please monitor your eyes closely. If the swelling does not improve over the day, call your physician. Swelling/big bags are not common after Botox

Botox for crow's feet


Botox for crow's feet typically does not cause swelling under the eyes. If it does not go away soon, call the treating physician.

Dr Karamanoukian

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.